The Consistency Argument for Ranking Functions

Studia Logica 86 (2):299-329 (2007)
The paper provides an argument for the thesis that an agent’s degrees of disbelief should obey the ranking calculus. This Consistency Argument is based on the Consistency Theorem. The latter says that an agent’s belief set is and will always be consistent and deductively closed iff her degrees of entrenchment satisfy the ranking axioms and are updated according to the ranktheoretic update rules.
Keywords Philosophy   Computational Linguistics   Mathematical Logic and Foundations   Logic
Categories (categorize this paper)
DOI 10.2307/40210753
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive Franz Huber, The Consistency Argument for Ranking Functions
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

View all 30 references / Add more references

Citations of this work BETA
Franz Huber (2012). Wolfgang Spohn: The Laws of Belief. Philosophy of Science 79 (4):584-588.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

40 ( #82,249 of 1,724,742 )

Recent downloads (6 months)

14 ( #50,612 of 1,724,742 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.